MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134804
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 11/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an idiopathic ventricular tachycardia - (idvt) procedure with a thermocool smarttouch sf catheter and suffered a pericardial effusion which required a pericardiocentesis.At the end of the procedure, it was discovered by intracardiac echocardiography (ice) that the patient had a pericardial effusion.There were no issues during the procedure, and the effusion was confirmed with ice and echocardiogram (echo).The medical intervention provided was pericardiocentesis.The patients last known status is currently stable, and the moment does not require surgical intervention.Multiple attempts have been made to obtain clarification of this complaint.However, no further information has been made available.
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 16-dec-2025.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an idiopathic ventricular tachycardia - (idvt) procedure with a thermocool smarttouch sf catheter and suffered a pericardial effusion which required a pericardiocentesis.The device evaluation was completed on 24-dec-2025.The device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection and revision of all features were performed following j&j procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed, and no issues were observed during the product investigation.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.No malfunction was observed during the product analysis, other issues or circumstances may have occurred during the usage of the device that compromised its performance.The root cause of the adverse event remains unknown.The instruction for use (ifu) contains the following warning and precautions: when using the catheter with conventional systems (using fluoroscopy to determine catheter tip location), or with the carto¿ 3 system, careful catheter manipulation must be performed in order to avoid cardiac damage, perforation, or tamponade.Do not use excessive force to advance or withdraw the catheter when resistance is encountered.The firmness of the braided tip dictates that care must be taken to prevent perforation of the heart.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23844390
Report Number2029046-2025-04220
Device Sequence Number9572109
Product Code LPB
UDI-Device Identifier10846835010176
UDI-Public(01)10846835010176(17)280806(10)31658501L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134804
Device Lot Number31658501L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer12/24/2025
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR DECAN,11P,D,2.4MMLE,282MM,; 8.5F SHEATH WITH CURVE VIZ MDC; CARTO 3 SYSTEM; NGEN RF GENERATOR, US; SOUNDSTAR ECO GE 8F CATHETER
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown